Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 80, NWS Des Moines, IA

August 10, 20104 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 3:29 AM CDT for 4 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2010, 3:29 AM CDT (08:29 UTC)
Expired
Aug 10, 2010, 9:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

981 
WGUS53 KDMX 100829
FFWDMX
IAC099-127-157-171-101430-
/O.NEW.KDMX.FF.W.0080.100810T0829Z-100810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
329 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  POWESHIEK COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHERN TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 930 AM CDT

* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE 
  WARNED AREA. THESE STORMS ARE CAPABLE OF PRODUCING 2 TO 3 INCHES 
  OF RAIN IN AN HOUR.

* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
  POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE 
  FLOODING INCLUDE...  BROOKLYN...GRINNELL...MONTEZUMA...TAMA AND 
  TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4167 9300 4207 9280 4208 9230 4151 9229

$$

ZOGG
2 follow-up statements
806 
WGUS73 KDMX 101059
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
559 AM CDT TUE AUG 10 2010

IAC099-127-157-171-101430-
/O.CON.KDMX.FF.W.0080.000000T0000Z-100810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-MARSHALL IA-JASPER IA-POWESHIEK IA-
559 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR POWESHIEK...NORTHEASTERN
JASPER...SOUTHEASTERN MARSHALL AND SOUTHERN TAMA COUNTIES UNTIL 930
AM CDT...

AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MODERATE RAIN FALLING ACROSS MUCH OF THE WARNED AREA. RAINFALL 
ESTIMATES INDICATE THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE 
WARNED AREA.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...BROOKLYN...GRINNELL...MONTEZUMA...TAMA AND TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN 
AROUND...DONT DROWN.

&&

LAT...LON 4167 9300 4207 9280 4208 9230 4151 9229

$$

ZOGG
269 
WGUS73 KDMX 101214
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
714 AM CDT TUE AUG 10 2010

IAC099-127-157-171-101430-
/O.CON.KDMX.FF.W.0080.000000T0000Z-100810T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAMA IA-MARSHALL IA-JASPER IA-POWESHIEK IA-
714 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR POWESHIEK...NORTHEASTERN
JASPER...SOUTHEASTERN MARSHALL AND SOUTHERN TAMA COUNTIES UNTIL 930
AM CDT...

AT 713 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING NORTHEAST AND EXITING 
THE WARNED AREA. RAINFALL ESTIMATES ARE AS HIGH AS 2 TO 4 INCHES.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...BROOKLYN...GRINNELL...MONTEZUMA...TAMA AND TOLEDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4167 9300 4207 9280 4208 9230 4151 9229

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 10, 12:30 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT TUE AUG 10 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS
AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE
STATE OR A BIT FARTHER WEST.  OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY
EXTENDING FROM CNTRL KS INTO E CNTRL IA.  BNDRY WILL SINK A LITTLE
FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT.  ONE IS
A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH
THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT.  FEEL THE F.5
KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY.  EITHER
WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN
YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD.

.LONG TERM /TUESDAY THROUGH MONDAY/...
HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG
RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO
CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA
FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY
PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE
AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO
FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER
UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY
NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA
FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED
FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY
NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES
FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT
INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE
SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST
HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS
EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX
READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA
WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION...10/06Z
ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE
MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD
MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW.
HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER
ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL
TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM.  MODELS HAVE BEEN
IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR
ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI
ON.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT MON AUG 9 2010

IAZ044-045-057-058-070-071-081-082-092-093-110045-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX
READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S
OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT
THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086-
094>097-110045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE TUESDAY INTO TUESDAY NIGHT.

HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID
WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

In the hours before

Local storm report, Aug 10, 1:14 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HEAVY RAIN       6 NW DES MOINES         41.64N 93.69W
08/10/2010  M2.30 INCH       POLK               IA   TRAINED SPOTTER

            2.3 INCHES WITHIN 30 MINUTES.

&&

PODRAZIK
Local storm report, Aug 10, 1:38 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 AM     FLASH FLOOD      2 NNW GRIMES            41.69N 93.80W
08/10/2010                   POLK               IA   TRAINED SPOTTER

            CREEK JUST WEST OF THE INTERSECTION OF JAMES STREET AND
            NW 7TH ST PL. IS COMPLETELY OUT OF ITS BANKS AND
            INNUDATING BACK YARDS ALONG 7TH ST PL. IT IS COVERING THE
            BIKE PATH AND SPOTTER ESTIMATED THE CREEK WAS 30 FEET
            WIDE IN SOME SPOTS AND AT LEAST 8 FEET DEEP...RUNNING
            EXTREMELY FAST.

&&

PODRAZIK
Local storm report, Aug 10, 1:42 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      5 NNW DES MOINES        41.64N 93.66W
08/10/2010                   POLK               IA   TRAINED SPOTTER

            FOUR FEET OF WATER FLOWING DOWN STREET...NEAR AURORA
            AVENUE AND 30TH STREET.

&&

SMALL
Local storm report, Aug 10, 2:03 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
203 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      3 NW GRIMES             41.69N 93.83W
08/10/2010                   DALLAS             IA   LAW ENFORCEMENT

            WATER OVER 3300 BLOCK OF 240TH STREET/HIGHWAY 44 IN FAR
            EAST CENTRAL DALLAS COUNTY. COMPLETELY COVERING EASTBOUND
            LANE AND HALFWAY ACROSS WESTBOUND LANE. FROM DALLAS
            COUNTY SHERIFF.

&&

SMALL
Local storm report, Aug 10, 2:31 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
231 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     FLASH FLOOD      2 NNW GRIMES            41.69N 93.80W
08/10/2010                   POLK               IA   TRAINED SPOTTER

            CREEK NEAR JAMES STREET AND NW 7TH PLACE CONTINUES TO
            FLOOD AT GREATER DEPHTS IN GRIMES...POSSIBLY UP TO 10
            FEET DEEP NOW AND 50 TO 75 FEET WIDE. SHED INNUNDATED.

&&

SMALL
Local storm report, Aug 10, 2:58 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
258 AM CDT TUE AUG 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     FLASH FLOOD      2 N GRIMES              41.69N 93.79W
08/10/2010                   POLK               IA   LAW ENFORCEMENT

            WATER FROM FLOODED CREEK FLOWING OVER JAMES ROAD AND
            INNUNDATING A FEW HOUSES ALONG THE CREEK ON 7TH STREET.
            CREEK EXTENDS UP TO THE 1800 BLOCK AND SHERIFF VERIFIED
            WIDTH OF CREEK IS 50 TO 75 FEET WIDE. FROM POLK COUNTY
            SHERIFF.

0236 AM     FLASH FLOOD      2 NE WAUKEE             41.63N 93.83W
08/10/2010                   DALLAS             IA   DEPT OF HIGHWAYS

            WATER OVER V AVE/156TH DUE TO THE WALNUT CREEK. FROM
            CLIVE PUBLIC WORKS.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:51 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Polk6 hr
Aug 10, 1:10 AM CDTFlash Flood WarningDMXDallas, Jasper, Marion, Polk, Warren6 hr
Aug 10, 2:24 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren6 hr
Aug 10, 2:54 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXDallas, Polk12 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXPolk12 hr
Aug 10, 3:55 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Sac, Webster6 hr
Aug 10, 4:09 AM CDTHeat AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more63 hr
Aug 10, 6:58 AM CDTAreal Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more6 hr
Aug 10, 9:25 AM CDTAreal Flood WarningDMXBoone, Story12 hr
Aug 10, 9:33 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek, Tama12 hr
Aug 10, 9:45 AM CDTRiver Flood WarningDMXStory3 days
Aug 10, 10:00 AM CDTAreal Flood WarningDMXCalhoun12 hr
Aug 10, 3:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Aug 10, 3:58 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more12 hr
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster45 min
Aug 10, 5:02 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright43 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright43 min
Aug 10, 5:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster42 min
Aug 10, 6:17 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac43 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster50 min
Aug 10, 6:29 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Aug 10, 6:41 PM CDTRiver Flood WarningDMXStory52 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.